Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Hands shivering when nervous and stress. Not able to hold a pen. What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 349 Questions
Hello Doctor,
I have a major problem. My hands starts shivering when i get nervous and stress. I am unable to hold even a pen also at that time. I don�t have any health problem. I showed to Neurologist doctor.
Posted Wed, 17 Jul 2013 in Headache and Migraines
Answered by Dr. Piyush Ostwal 17 hours later
Thanks for the query.
A minor shaking and tremor of the hands and body is normally seen in all the people in the moments of nervousness and stress. However you seem to have excess of it. It falls under the anxiety disorders. I would like to get a thyroid function test, if it is not done already. Also during normal periods I would like to see for any tremors. Another thing which I would be interested is family history of similar shivering.
There are medications to take care of these tremors which you can take regularly or whenever you are likely to be in stressful situation (like before a stage-talk etc). These medications should be able to help you. Commonly used medications in case like yours are clonazepam and propranolol. Apart from medications, stress reducing techniques under the guidance of a psychologist will also be helpful.
I hope that answers your query. If there are more queries, I will be happy to answer.
good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor